MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE 600CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE 600CC; EXPANDER, SKIN, INFLATABLE
Model Number SDC140H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 600cc artoura plus smooth high profile tissue expander deflation intra-operatively.As a result, the implant was replaced with an unspecified implant.There was no report of adverse event or patient consequence.
 
Additional Manufacturer Narrative
On september 4, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura plus smooth high profile 600cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was noted at the patch on the posterior view.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, a microscopic examination of the returned product indicates that the tissue expander could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
On august 16, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On august 11, 2022, mentor became aware that the date of event was on june 16, 2022.

Brand Name
ARTOURA PLUS SMOOTH HIGH PROFILE 600CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14958959
Report Number1645337-2022-08036
Device Sequence Number20571193
Product Code LCJ
UDI-Device Identifier10081317028267
UDI-Public10081317028267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model NumberSDC140H
Device Catalogue NumberSDC140H
Device Lot Number9521098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/11/2022
08/16/2022
09/04/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/15/2022
08/31/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown